DSpace
 

DSpace at IIT Bombay >
IITB Publications >
Article >

Please use this identifier to cite or link to this item: http://dspace.library.iitb.ac.in/jspui/handle/10054/9952

Title: Correlated bivariate sequences for queueing and reliability applications
Authors: IYER, SK
MANJUNATH, D
Keywords: exponential distribution
distributions
conditionals
Issue Date: 2004
Publisher: MARCEL DEKKER INC
Citation: COMMUNICATIONS IN STATISTICS-THEORY AND METHODS, 33(2), 331-350
Abstract: We derive bivariate exponential, gamma, Coxian or hyperexponential distributions. To obtain a positive correlation, we define a linear relation between the variates X and Y of the form Y = aX + Z where a is a positive constant and Z is independent of X. By fixing the marginal distributions of X and Y, we characterize the distribution of Z. To obtain negative correlations, we define X = aP + V and Y = bQ + W where P and Q are exponential antithetic random variables. Our bivariate models are useful in introducing dependence between the interarrivals and service times in a queueing model and in the failure process in multicomponent systems. The primary advantage of our model in the context of queueing analysis is that it remains mathematically tractable because the Laplace Transform of the joint distribution is a rational function, that is a ratio of polynomials. Further, the variates can be very easily generated for computer simulation. These models can also be used for the study of transmission controlled queueing networks.
URI: http://dx.doi.org/10.1081/STA-120028377
http://dspace.library.iitb.ac.in/xmlui/handle/10054/9952
http://hdl.handle.net/10054/9952
ISSN: 0361-0926
Appears in Collections:Article

Files in This Item:

There are no files associated with this item.

View Statistics

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

 

Valid XHTML 1.0! DSpace Software Copyright © 2002-2010  Duraspace - Feedback